Advertisement

Arabian Journal of Mathematics

, Volume 7, Issue 2, pp 91–99 | Cite as

On formulae for the determinant of symmetric pentadiagonal Toeplitz matrices

  • Mohamed Elouafi
Open Access
Article
  • 151 Downloads

Abstract

We show that the characteristic polynomial of a symmetric pentadiagonal Toeplitz matrix is the product of two polynomials given explicitly in terms of the Chebyshev polynomials.

Mathematics Subject Classification

15B05 65F40 33C45 

Notes

References

  1. 1.
    Barrera, M.; Grudsky, S.M.: Asymptotics of eigenvalues for pentadiagonal symmetric Toeplitz matrices. Oper. Theory Adv. Appl. 259, 179–212 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Chu, M.T.; Diele, F.; Ragnion, S.: On the inverse problem of constructing symmetric pentadiagonal Toeplitz matrices from three largest eigenvalues. Inverse Probl. 21, 1879–1894 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Doman, B.G.S.: The Classical Orthogonal Polynomials. World Scientific Publishing Company, Singapore (2015)CrossRefzbMATHGoogle Scholar
  4. 4.
    Elouafi, M.: A widom like formula for some Toeplitz plus Hankel determinants. J. Math. Anal. Appl. 422(1), 240–249 (2015)Google Scholar
  5. 5.
    Elouafi, M.: An eigenvalue localization theorem for pentadiagonal symmetric Toeplitz matrices. Linear Algebra Appl. 435, 2986–2998 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Elouafi, M.: A note for an explicit formula for the determinant of pentadiagonal and heptadiagonal symmetric Toeplitz matrices. Appl. Math. Comput. 219(9), 4789–4791 (2013)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Elouafi, M.: On a relationship between Chebyshev polynomials and Toeplitz determinants. Appl. Math. Comput. 229(25), 27–33 (2014)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Fasino, D.: Spectral and structural properties of some pentadiagonal symmetric matrices. Calcolo 25, 301–310 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Grenander, U.; Szeg ö, G.: Toeplitz Forms and their Applications. Chelsea, New York (1984)Google Scholar
  10. 10.
    Jia, J.T.; Yang, B.T.; Li, S.M.: On a homogeneous recurrence relation for the determinants of general pentadiagonal Toeplitz matrices. Comput. Math. Appl. 71, 1036–1044 (2016)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Mason, J.C.; Handscomb, D.: Chebyshev Polynomials. Chapman & Hall, New York (2003)zbMATHGoogle Scholar

Copyright information

© The Author(s) 2017

Open AccessThis article is distributed under the terms of the Creative Commons Attribution 4.0 International License (http://creativecommons.org/licenses/by/4.0/), which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.

Authors and Affiliations

  1. 1.Classes Préparatoites aux Grandes Ecoles d’IngénieursTangierMorocco

Personalised recommendations